Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF   This review is available free of charge.
Book Information:

Authors: Alexander Nagel and E. M. Stein
Title: Lectures on pseudo-differential operators: Regularity Theorems and applications to non-elliptic problems
Additional book information: Mathematical Notes, Princeton Univ. Press, Princeton, N. J., 1979, 159 pp., $6.75.

References [Enhancements On Off] (What's this?)

  • 1. S. Agmon, A. Douglis and L. Nirenberg, Estimates near the boundary for solutions of elliptic partial differential equations satisfying general boundary conditions. I, Comm. Pure Appl. Math. 12 (1959), 623-727. MR 125307
  • 2. M. Atiyah and I. Singer, The index of elliptic operators on compact manifolds, Bull. Amer. Math. Soc. 69 (1963), 422-433. MR 157392
  • 3. R. Beals, A general calculus of pseudodifferential operators, Duke Math. J. 42 (1975), 1-42. MR 367730
  • 4. Richard Beals, 𝐿^{𝑝} and Hölder estimates for pseudodifferential operators: sufficient conditions, Ann. Inst. Fourier (Grenoble) 29 (1979), no. 3, vii, 239–260 (English, with French summary). MR 552967
  • 5. R. Beals and Fefferman, Spatially inhomogeneous pseudodifferential operators, Comm. Pure Appl. Math. 27 (1974), 1-24. MR 352747
  • 6. L. Boutet de Monvel, Opérateurs pseudo-différentiels analytiques et problèmes aux limites elliptiques, Ann. Inst. Fourier (Grenoble) 19 (1969), 163-268. MR 437965
  • 7. A. P. Calderón, Uniqueness of the Cauchy problem for partial differential equations, Amer. J. Math. 80 (1958), 16-36. MR 104925
  • 8. A. P. Calderón, Singular integrals, Bull. Amer. Math. Soc. 72 (1966), 427-465. MR 209918
  • 9. A. P. Calderón and A. Zygmund, On the existence of certain singular integrals, Acta Math. 88 (1952), 85-139. MR 52553
  • 10. A. P. Calderón and and A. Zygmund, Singular integral operators and differential equations, Amer. J. Math. 79 (1957), 901-921. MR 100768
  • 11. R. Coifman and G. Weiss, Analyse harmonique non-commutative sur certains espaces homogènes, Lecture Notes in Math., no 242, Springer-Verlag, Berlin, 1971. MR 499948
  • 12. H. O. Cordes and E. Herman, Gelfand theory of pseudo-differential operators, Amer. J. Math. 90 (1968), 681-717. MR 454743
  • 13. E. Fabes and N. Rivière, Singular integrals with mixed homogeneity, Studia Math. 27 (1966), 19-38. MR 213744
  • 14. G. Folland and E. M. Stein, Estimates for the $\bar \partial \sbb$ complex and analysis on the Heisenberg group, Comm. Pure Appl. Math. 27 (1974), 429-522. MR 367477
  • 15. L. Hörmander, Hypoelliptic differential operators, Ann. Inst Fourier (Grenoble) 11 (1961), 477-492. MR 126071
  • 16. L. Hörmander, Pseudo-differential operators, Comm. Pure Appl. Math. 18 (1965), 501-517. MR 180740
  • 17. L. Hörmander, Pseudo-differential operators and hypoelliptic equations, Proc. Sympos. Pure Math., vol. 10, Amer. Math. Soc., Providence, R. I., 1966, pp. 138-183. MR 383152
  • 18. L. Hörmander, The Weyl calculus of pseudodifferential operators, Comm. Pure Appl. Math. 32 (1979), no. 3, 360–444. MR 517939, https://doi.org/10.1002/cpa.3160320304
  • 19. Roger Howe, Quantum mechanics and partial differential equations, J. Funct. Anal. 38 (1980), no. 2, 188–254. MR 587908, https://doi.org/10.1016/0022-1236(80)90064-6
  • 20. F. Jones, A class of singular integrals, Amer. J. Math. 86 (1964), 441-462. MR 161099
  • 21. A. Knapp and E. M. Stein, Singular integrals and the principal series, Proc. Nat. Acad. Sci. U.S.A. 63 (1969), 281-284.
  • 22. J. J. Kohn and L. Nirenberg, An algebra of pseudo-differential operators, Comm. Pure Appl. Math. 18 (1965), 269-305. MR 176362
  • 23. A. Korányi and S. Vági, Integrales singulières sur certains espaces homogènes, C. R. Acad. Sci. Paris Sér. A-B 268 (1969), 765-768. MR 286944
  • 24. A. Nagel and E. M. Stein, A new class of pseudodifferential operators, Proc. Nat. Acad. Sci. U.S.A. 75 (1978), 582-585. MR 487603
  • 25. L. Nirenberg, Pseudo-differential operators, Proc. Sympos. Pure Math., vol. 16, Amer. Math. Soc., Providence, R. I., 1970, pp. 147-168. MR 270217
  • 26. L. Nirenberg and F. Treves, On local solvability of linear partial differential equations. I, Comm. Pure Appl. Math. 23 (1970), 1-38; II, ibid., 459-509; correction, ibid. 24 (1971), 279-288.
  • 27. R. Seeley, Singular integrals on compact manifolds, Amer. J. Math. 81 (1959), 658-690. MR 110022
  • 28. R. Seeley, Refinement of the functional calculus of Calderón and Zygmund, Proc. Akad. Wet. Ned. Ser. A 68 (1965), 521-531. MR 226450
  • 29. R. Seeley, Elliptic singular integral equations, Proc. Sympos. Pure Math., vol. 10, Amer. Math. Soc., Providence, R. I., 1967, pp. 308-315. MR 234107
  • 30. E. M. Stein, Singular integrals and differentiability properties of functions, Princeton Univ. Press, Princeton, N. J., 1970. MR 290095
  • 31. M. A. Šubin, \cyr Psevdodifferentsial′nye operatory i spektral′naya teoriya, “Nauka”, Moscow, 1978 (Russian). MR 509034
  • 32. M. A. Šubin, Pseudodifferential almost-periodic operators and von Neumann algebras, Trans. Moscow Math. Soc. 1979, no. 1 (35), 103-166. MR 636409
  • 33. M. Taylor, Pseudo-differential operators, Lecture Notes in Math., no. 416, Springer-Verlag, Berlin, 1974. MR 442523
  • 34. A. Unterberger, Symboles associés aux champs de repères de la forme symplectique, C. R. Acad. Sci. Paris Sér. A-B 285 (1977), A1005-A1008. MR 517103
  • 35. A. Unterberger and J. Bokobza, Les opérateurs de Caldéron-Zygmund précisés, C. R. Acad. Sci. Paris Sér. A-B 260 (1965), A3265-A3267. MR 176361
  • 36. G. Weiss and S. Wainger, eds., Harmonic analysis in Euclidean spaces, Proc. Sympos. Pure Math., vol. 35, Amer. Math. Soc., Providence, R. I., 1978.

Review Information:

Reviewer: Richard Beals
Journal: Bull. Amer. Math. Soc. 3 (1980), 1069-1074
DOI: https://doi.org/10.1090/S0273-0979-1980-14859-4
American Mathematical Society